MAUDE Adverse Event Report: DEPUY SPINE INC XPDM DI INTERMEDT CASTLE TIGHT; DRIVER, PROSTHESIS

DEPUY SPINE INC XPDM DI INTERMEDT CASTLE TIGHT; DRIVER, PROSTHESIS
Model Number 279722550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, during the transforaminal lumbar interbody fusion surgery with expedium dual innie for degenerative lumbar scoliosis at l2, the surgeon performed final tightening of dual innie set screw.It was found out that the tip of the tightener was broken.Although, the surgery was completed without reported any problem.There was no surgical delay and there was no adverse consequence to the patient.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination at the macroscopic level revealed that two of the locking tabs were broken off and other tabs had worn.The fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the locking tabs underwent a static failure.The absence of rotational deformation and a termination site implies that the locking tabs were broken under a cantilever force.The static overloading led to a fracture of the locking tabs of the device.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the device¿s distal end fracturing cannot be positively determined.However, the fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the locking tabs underwent a static failure due to a single, sudden, unexpectedly high force placed on the end of the device.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM DI INTERMEDT CASTLE TIGHT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8675569
Report Number1526439-2019-51730
Device Sequence Number14081019
Product Code HWR
UDI-Device Identifier10705034199382
UDI-Public(01)10705034199382
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722550
Device Catalogue Number279722550
Device Lot NumberNW102350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1